Georgia, 2012Hail and Damaging Wind in Georgia, March 23, 2012
March 23, 2012 · NWS CHS · 4 events in 1 county or zone
Afternoon thunderstorms popped up over Tattnall County, producing several reports of hail and wind damage.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Afternoon thunderstorms popped up over Tattnall County, producing several reports of hail and wind damage.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before the first event at Mar 23, 2:48 PM EST, 2 hours 26 minutes earlier.
Area forecast discussion, Mar 23, 2:48 PM EST, 2 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
348 PM EDT FRI MAR 23 2012
.SYNOPSIS...
A COLD FRONT WILL APPROACH SATURDAY AND WILL MOVE THROUGH THE REGION
SATURDAY NIGHT AND EARLY SUNDAY. LOW PRESSURE WILL DEVELOP NORTH OF
THE AREA SUNDAY AND WILL MOVE AWAY FROM THE REGION THROUGH MONDAY.
ANOTHER COLD FRONT WILL PUSH THROUGH THE REGION FROM THE NORTH
MONDAY NIGHT...THEN HIGH PRESSURE WILL BUILD INTO THE THROUGH THE
MIDDLE OF NEXT WEEK. ANOTHER COLD FRONT COULD ADVANCE THROUGH THE
AREA LATE NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
LATE THIS AFTERNOON...SCATTERED SHOWERS AND THUNDERSTORMS JUST TO
THE WEST CONTINUE TO DEVELOP AND SLOWLY MOVE EASTWARD INTO THE
FORECAST AREA. PREVIOUS REASONING FOR AFTERNOON POP TREND SEEMS TO
BE WORKING OUR REASONABLY WELL SO NO ADJUSTMENTS WERE MADE. I STILL
ADVERTISE A PERIOD OF LIKELY POPS ACROSS SE GA LATE THIS
AFTERNOON/EARLY THIS EVENING...WITH A DIMINISHING TREND INTO THE
OVERNIGHT. OVERALL SEVERE THREAT CONTINUES TO BE LOW...BUT AN
ISOLATED STRONG TO SEVERE STORM CANNOT BE TOTALLY RULED OUT. RIGHT
NOW THE ACTIVITY IS MADE OF UP PULSE STORMS WITH SOME DISORGANIZED
MULTICELLS PRESENT. DCAPE VALUES ARE UP TO AROUND 800 ACROSS
PORTIONS OF THE AREA SO SOME THREAT OF GUSTY WINDS AND PERHAPS HAIL
IS POSSIBLE FOR THE STRONGEST STORMS THAT DEVELOP THROUGH THE
AFTERNOON. OTHERWISE...TEMPS WILL LINGER IN THE LOW TO MID 80S OVER
THE NEXT FEW HOURS.
TONIGHT...THE BAND OF DEEPER MOISTURE ASSOCIATED WITH THE AREA OF
SHOWERS AND STORMS AHEAD OF THE MAIN COLD FRONT WILL PROGRESS ACROSS
THE FORECAST AREA AS THE UPPER RIDGE MOVES OFF TO THE EAST IN
RESPONSE TO HEIGHT FALLS FROM THE UPPER LOW. THE SHOWERS/STORMS
ACROSS SE GA THIS AFTERNOON WILL WEAKEN WITH THE LOSS OF HEATING AND
PUSH EASTWARD OVERNIGHT. I HAVE LET THE POPS FALL OFF TO HIGH CHANCE
OVERNIGHT FAVORING AREAS FURTHER TO THE NORTH AND EAST ACROSS THE
TRI-COUNTY AREA. OTHERWISE I THINK WE WILL SEE A RELATIVE LULL IN
SHOWER ACTIVITY THROUGH DAY BREAK. THE OTHER CONCERN FOR THE
OVERNIGHT IS THE POTENTIAL FOR FOG. WITH MOSTLY CLOUDY SKIES IN
PLACE FROM THE ONGOING SHOWERS/STORMS AS WELL AS INCREASING MID/HIGH
CLOUDS SHOULD PREVENT MUCH FOG FROM DEVELOPING. MODEL GUIDANCE
DOESN/T HIT IT TOO HARD AND IT APPEARS BASED OFF SREF PROBS THAT THE
BEST CHANCES FOR FOG WILL BE ACROSS SE GA. THIS AREA COULD SEE SKIES
SCATTER OUT FOR A FEW HOURS CLOSER TO DAY BREAK...BUT ALL IN ALL THE
OVERALL FOG THREAT APPEARS LOW. MIN TEMPS WILL BE QUITE WARM...ONLY
FALLING INTO THE LOW TO MID 60S TONIGHT.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY/...
EARLY SATURDAY...AN INITIAL BAND OF ENHANCED/DEEP LAYER MOISTURE WILL
PUSH OFFSHORE...AND A LULL IN PRECIPITATION IS POSSIBLE UNTIL LATE
SATURDAY MORNING/EARLY SATURDAY AFTERNOON. THUS...LOWERED POPS TO
SLIGHT CHANCE/CHANCE FOR A FEW HOURS SATURDAY MORNING. THEN...AS A
SPRAWLING/WELL DEFINED UPPER LOW/ASSOCIATED COLD POOL TURN TOWARD
THE SOUTHEAST...MOISTURE ADVECTION FEATURING PWATS EXCEEDING 1.5
INCHES AND DEEP LAYER FORCING/ASCENT SUPPORTED IN PART BY MID/UPPER
LEVEL HEIGHT FALLS AND MASS DIVERGENCE WILL SUPPORT EXPANDING
COVERAGE OF DEEP/MOIST CONVECTION. DETAILS OF PRECIPITATION SCENARIO
REMAIN SOMEWHAT UNCLEAR. IN GENERAL...GUIDANCE DEPICTS A BAND OF
PRECIPITATION DEVELOPING CLOSE TO THE COAST...WHERE SEA BREEZE
CONVERGENCE WILL OCCUR...WHILE ANOTHER BAND OF CONVECTION DEVELOPS
UPSTREAM WITHIN AN AXIS OF LOW LEVEL CONVERGENCE/CLOSER TO THE UPPER
LOW. IN REALITY...MULTIPLE BANDS OF SHOWERS/THUNDERSTORMS WILL
LIKELY DEVELOP ACROSS THE REGION...THUS AFTERNOON POPS ARE GRADUATED
SLIGHTLY FROM LIKELY INLAND TO CATEGORICAL CLOSER TO THE COAST.
CLOUD COVER AND ASSOCIATED REDUCED INSTABILITY SHOULD LIMIT
THE POTENTIAL FOR SEVERE WEATHER. DESPITE LIMITED SURFACE BASED
INSTABILITY...COOLING MID LEVEL TEMPERATURES/STEEPENING MID LEVEL
LAPSE RATES AND INCREASING 0-6 KM BULK SHEAR WILL SUPPORT
ORGANIZED/MULTICELL THUNDERSTORMS WITH EMBEDDED SUPERCELLS WHICH
COULD PRODUCE ISOLATED DAMAGING WIND GUSTS AND LARGE HAIL ESPECIALLY
SATURDAY AFTERNOON.
SATURDAY NIGHT INTO SUNDAY...THE UPPER LEVEL LOW/ASSOCIATED COLD
POOL AS COLD AS -22C AT 500 MB WILL PROGRESS SOUTHEAST AND SHOULD
PASS DIRECTLY OVER THE FORECAST AREA. AHEAD OF THE UPPER TROUGH
AXIS...NUMEROUS PARAMETERS INCLUDING 500-300 MB Q VECTOR CONVERGENCE
AND INCREASING 700-300 HEIGHT FALLS INDICATE DEEP LAYER
FORCING/ASCENT...SUPPORTING AT LEAST SCATTERED TO NUMEROUS SHOWERS
AND THUNDERSTORMS. WHILE SURFACE BASED DIURNAL/PRECIPITATION INDUCED
STABILIZATION SHOULD OCCUR...STEEP MID LEVEL LAPSE RATES AND DYNAMIC
FORCING SUGGEST THAT THE POTENTIAL FOR ISOLATED SEVERE
THUNDERSTORMS...MAINLY FEATURING A THREAT FOR LARGE HAIL...COULD
CONTINUE THROUGH SATURDAY NIGHT INTO SUNDAY.
AS THE MAIN VORTMAX/CORE OF THE COLD POOL PUSH OFFSHORE SUNDAY
AFTERNOON...PRECIPITATION COVERAGE SHOULD WANE. HOWEVER...IF THE
UPPER LOW ADVANCES MORE SLOWLY THAN EXPECTED AND/OR LOW LEVEL
OFFSHORE FLOW REMAINS SUFFICIENTLY LIGHT...SEA BREEZE CONVERGENCE
AND COLD TEMPERATURES ALOFT COULD SUPPORT ANOTHER ROUND OF
THUNDERSTORMS WITH AN ISOLATED HAIL/DAMAGING WIND THREAT SUNDAY
AFTERNOON.
POPS GRADUALLY DIMINISH BELOW 15 PERCENT SUNDAY NIGHT AND REMAIN
VERY LOW MONDAY. TEMPERATURES SUNDAY SHOULD AVERAGE A COUPLE OF
DEGREES COOLER THAN SATURDAY...THEN TEMPERATURES MONDAY WILL WARM
INTO THE UPPER 70S/LOWER 80S MOST LOCATIONS.
&&
.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
A DRY COLD FRONT IS EXPECTED TO CROSS THE AREA MONDAY NIGHT...THEN
SURFACE HIGH PRESSURE WILL BUILD FROM THE NORTH TUESDAY.
TEMPERATURES TUESDAY SHOULD TOP OUT A COUPLE OF DEGREES COOLER THAN
MONDAY ALTHOUGH STILL ABOVE NORMAL FOR LATE MARCH. BUILDING HEIGHTS
ALOFT WILL THEN SUPPORT A PERSISTENT SURFACE HIGH THROUGH THURSDAY.
AN ISOLATED SHOWER CANNOT BE RULED OUT TUESDAY NIGHT OR WEDNESDAY
ESPECIALLY OVER THE GA WATERS AS A WEAK COASTAL TROUGH DEVELOPS.
HOWEVER DRY WEATHER WILL FOR THE MOST PART PREVAIL WITH TEMPERATURES
5-8 DEGREES ABOVE NORMAL THROUGH MIDWEEK. A BACKDOOR COLD FRONT WILL
PROBABLY DROP IN FROM THE NORTH THURSDAY NIGHT OR FRIDAY BUT AT THIS
POINT MOISTURE APPEARS TOO LIMITED TO JUSTIFY ANY POPS ABOVE 15
PERCENT.
&&
.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
NEAR TERM TAF CONCERNS REVOLVE AROUND THE THUNDERSTORM POTENTIAL
THIS AFTERNOON. THE BEST COVERAGE IS EXPECTED TO BE FURTHER WEST
ACROSS SE GA AND CLOSER TO KSAV THAN KCHS. I HAVE ADDED A TEMPO
GROUP FOR SHOWERS AND A CB AT KSAV TO COVER THE LATE AFTERNOON
THROUGH EVENING TIME PERIOD. WHATEVER CONVECTION GETS GOING TO THE
WEST WILL THEN MOVE EASTWARD TONIGHT...THOUGH IT WILL BE A ON
WEAKENING TREND. BY THE TIME IT MAKES IT TO KCHS...IT WILL LIKELY
BE JUST AN AREA OF SHOWERS. I HAVE JUST GONE WITH VCSH FOR NOW AT
KCHS IN THE EARLY MORNING HOURS DUE TO THE UNCERTAINTY WITH HOW
THE CONVECTION WILL EVOLVE. CONDITIONS ARE EXPECTED TO PRIMARILY
BE VFR OVERNIGHT...THOUGH SOME OF THE MODEL GUIDANCE HINTS AT
POTENTIAL MVFR CIGS/VSBYS AT TIMES THROUGH SUNRISE. THIS WILL BE
MOSTLY LIKELY AT KSAV WHERE THE SHOWER/THUNDERSTORM ACTIVITY WILL
WANE THE EARLIEST WITH THE POTENTIAL FOR SOME PARTIAL CLEARING
THEREAFTER. HAVE ADDED A PERIOD OF MVFR FOG FOR NOW BUT IF
CLEARING INCREASES...CONDITIONS COULD BE LOWER.
TOMORROW AS THE FRONT MOVES INTO THE AREA...SHOWERS AND
THUNDERSTORMS WILL INCREASE IN COVERAGE ACROSS THE REGION. HAVE
INTRODUCED SHRA MENTION WITH A CB STARTING AT 15Z. THIS WILL
REQUIRE SOME FINE TUNING AS THE TIME DRAWS CLOSER.
EXTENDED AVIATION OUTLOOK...PERIODIC CIG/VSBY RESTRICTIONS POSSIBLE
SATURDAY NIGHT INTO SUNDAY IN SCATTERED TO NUMEROUS SHOWERS/TSTMS.
THEN...VFR THROUGH MIDWEEK.
&&
.MARINE...
A COLD FRONT AND ASSOCIATED STRENGTHENING LOW LEVEL JET WILL DRAW
CLOSER TO THE LOCAL WATERS TONIGHT. AS IT DOES...WINDS WILL BE ON
THE INCREASE BUT ARE EXPECTED TO STAY BELOW SCA CRITERIA. 10-15 KTS
WILL BE PREVALENT BY THE PRE DAWN HOURS ON SATURDAY. SEAS ARE ALSO
EXPECTED TO REMAIN BELOW SCA CRITERIA...BUT WILL BE ON THE INCREASE
WITH THE STRENGTHENING WINDS. PERSISTENT 2-3 FT SWELL ENERGY WILL
CONTINUE THROUGH SATURDAY MORNING WITH COMBINED SEAS INCREASING TO
2-4 FT WITHIN 20 NM AND 4-5 FT BEYOND.
S/SW FLOW WILL STRENGTHEN SATURDAY INTO SATURDAY NIGHT AS A COLD
FRONT APPROACHES FROM THE WEST. HOWEVER...WINDS SHOULD REMAIN BELOW
SCA THRESHOLDS...AND 6 FT SEAS WILL MOST LIKELY REMAIN OUTSIDE
AMZ374. THEN...AS THE COLD FRONT PUSHES OFF THE COAST AND LOW
PRESSURE DEVELOPS NORTH OF THE WATERS SUNDAY...WINDS WILL BECOME
OFFSHORE BUT WILL REMAIN SOMEWHAT ELEVATED IF STILL BELOW SCA
LEVELS. MONDAY NIGHT...ANOTHER COLD FRONT WILL CROSS THE WATERS FROM
NORTH TO SOUTH AND HIGH PRESSURE WILL BUILD FROM THE NORTH.
INITIALLY...A SURGE OF E/NE WINDS AND BUILDING SEAS COULD PRODUCE A
PERIOD OF SCA CONDITIONS FOR SOME AREAS. HOWEVER...THE HIGH WILL
CONTINUE TO SHIFT SOUTH TUESDAY THROUGH MIDWEEK...AND RELAXING WINDS
WINDS SHOULD BE ACCOMPANIED BY SUBSIDING SEAS.
RIP CURRENTS...MODERATE RISK INTO THIS EVENING. LOW RISK SATURDAY.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.
&&
SYNOPSIS...SPR
NEAR TERM...BSH
SHORT TERM...SPR
LONG TERM...SPR
AVIATION...BSH/SPR
MARINE...BSH/SPR
Hazardous weather outlook, Mar 23, 2:48 PM EST, 2 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
348 PM EDT FRI MAR 23 2012
AMZ330-350-352-354-374-GAZ087-088-099>101-114>116-118-137-138-140-
SCZ040-042>045-047-052-242000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-TIDAL BERKELEY-
348 PM EDT FRI MAR 23 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SEVERE THUNDERSTORMS...AHEAD OF AN APPROACHING COLD FRONT SATURDAY
AND SATURDAY NIGHT...A FEW THUNDERSTORMS COULD BECOME SEVERE WITH
DAMAGING WIND GUSTS AND LARGE HAIL.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION COULD BE REQUIRED SATURDAY.
GAZ117-119-139-141-SCZ048>051-242000-
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
348 PM EDT FRI MAR 23 2012
...MODERATE RISK FOR RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
MODERATE RISK FOR RIP CURRENTS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SEVERE THUNDERSTORMS...AHEAD OF AN APPROACHING COLD FRONT SATURDAY
AND SATURDAY NIGHT...A FEW THUNDERSTORMS COULD BECOME SEVERE WITH
DAMAGING WIND GUSTS AND LARGE HAIL.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION COULD BE REQUIRED SATURDAY.
In the hours before
Special weather statement, Mar 23, 3:04 PM EST, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
404 PM EDT FRI MAR 23 2012
GAZ087-088-100-232030-
BULLOCH-JENKINS-SCREVEN-
404 PM EDT FRI MAR 23 2012
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN...JENKINS AND
BULLOCH COUNTIES THROUGH 430 PM EDT...
AT 402 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR BUTTS...MOVING NORTHEAST AT 15 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BUTTS...EMMALANE...MILLEN...PERKINS...ROCKY FORD AND SCARBORO...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PENNY SIZE HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3295 8190 3295 8182 3291 8176 3258 8181
3254 8201 3257 8203 3261 8201 3264 8205
3282 8212
TIME...MOT...LOC 2004Z 235DEG 13KT 3273 8201Special weather statement, Mar 23, 3:14 PM EST, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
414 PM EDT FRI MAR 23 2012
GAZ114-115-232045-
EVANS-TATTNALL-
414 PM EDT FRI MAR 23 2012
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF TATTNALL AND EVANS
COUNTIES THROUGH 445 PM EDT...
AT 410 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR BAY BRANCH...MOVING EAST AT 15 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BELLVILLE...CLAXTON...DAISY...HAGAN AND MANASSAS...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PENNY SIZE HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3228 8190 3224 8183 3207 8174 3205 8176
3202 8207 3216 8210
TIME...MOT...LOC 2015Z 255DEG 12KT 3211 8197Special weather statement, Mar 23, 3:29 PM EST, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
429 PM EDT FRI MAR 23 2012
GAZ087-088-SCZ040-232115-
ALLENDALE-JENKINS-SCREVEN-
429 PM EDT FRI MAR 23 2012
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN...JENKINS AND
ALLENDALE COUNTIES THROUGH 515 PM EDT...
AT 427 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR THOMASBORO...MOVING NORTHEAST AT 20 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ALTMAN...BURTONS FERRY LANDING...HILLTONIA...MILLEN...MILLHAVEN...
ROCKY FORD...SCARBORO...SYLVANIA AND WOODCLIFF...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PENNY SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT
1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES. REPORTS CAN ALSO BE SENT BY EMAIL TO
CHS.SKYWARN@NOAA.GOV OR THROUGH TWITTER USING #WXREPORT.
&&
LAT...LON 3293 8179 3292 8177 3307 8153 3301 8149
3295 8151 3290 8148 3290 8147 3288 8148
3287 8145 3285 8146 3284 8142 3279 8142
3264 8190 3283 8200
TIME...MOT...LOC 2029Z 247DEG 19KT 3277 8183
BSHSpecial weather statement, Mar 23, 5:02 PM EST, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
602 PM EDT FRI MAR 23 2012
GAZ116-138-232230-
INLAND BRYAN-INLAND LIBERTY-
602 PM EDT FRI MAR 23 2012
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF LIBERTY AND BRYAN
COUNTIES THROUGH 630 PM EDT...
AT 557 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...8 MILES WEST OF LETFORD...MOVING NORTHEAST AT
10 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
PEMBROKE...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
NICKEL SIZE HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3206 8175 3209 8172 3210 8173 3218 8170
3218 8166 3218 8164 3207 8147 3197 8172
3201 8178
TIME...MOT...LOC 2202Z 221DEG 7KT 3201 8172
JAQHail, Tattnall
- When
- March 23, 5:14 PM EST to 5:16 PM EST
- Where
- Tattnall County, 0.69 mi N of Reidsville
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 32.090, -82.120
The public reported dime to quarter sized hail 1 mile north northwest of Reidsville.
Thunderstorm Wind, Tattnall
- When
- March 23, 5:14 PM EST to 5:16 PM EST
- Where
- Tattnall County, 0.69 mi N of Reidsville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 32.090, -82.120
Trained Spotter reported a tree down along Highway 23 in Reidsville.
Hail, Tattnall
- When
- March 23, 5:17 PM EST to 5:27 PM EST
- Where
- Tattnall County, 1.5 mi NNE of Reidsville
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 32.100, -82.110
The public reported quarter sized hail covering the ground and lasting for 10 minutes 1 mile north of Reidsville.
Hail, Tattnall
- When
- March 23, 5:31 PM EST to 5:33 PM EST
- Where
- Tattnall County, 2.38 mi SSE of Collins
- Measured
- 1.25 in hail
- Reported by
- Public
- Coordinates
- 32.150, -82.100
The public reported hail the size of half-dollars 2 miles south of Collins.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Illinois, March 23, 20121 death · 2 injured · $225,000 · EF2 · 21 events
- Damaging Wind in North Carolina, March 23, 20122 deaths · 1 injured · 1 event
- Hail and Rip Current in Florida, March 23, 20121 death · 0.75 in hail · 2 events
- Tornadoes and Damaging Winds in Kentucky, March 23 to 24, 2012$325,000 · EF1 · 5 events
- Flood and Hail in Indiana, March 23, 2012$246,000 · 1.75 in hail · 26 events
- Tornadoes and Hail in Missouri, March 23, 2012$20,000 · EF1 · 9 events
- Tornadoes and Damaging Wind in Ohio, March 23, 2012$71,000 · EF0 · 3 events
- Hail and Damaging Winds in Illinois, March 23, 2012$36,000 · 1.75 in hail · 16 events
- Tornado and Lightning Strike in Alabama, March 23, 2012$60,000 · EF0 · 2 events
- Tornado and Flash Flooding in Alabama, March 23, 2012EF1 · 10 events
- Dense Fog in Wisconsin, March 23 to 24, 201214 events
- Dense Fog in Virginia, March 23, 20127 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 373017, 373025, 373021, 373023.